New York, 2005Flood in New York, April 2 to 3, 2005
April 2 to 3, 2005 · NWS ALY · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $180,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 2, 4:25 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 2, 4:25 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EST SAT APR 2 2005
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
THIS ENTIRE PERIOD WILL BE DOMINATED BY THE STRONG CUTOFF UPPER LOW
THAT WILL LIFT NORTHEASTWARD ACROSS THE REGION TONIGHT AND SUNDAY...
AND REACH THE CANADIAN MARITIMES BY TUESDAY MORNING.
HEAVY RAIN EARLY TONIGHT WILL BECOME MAINLY OCCASIONAL LIGHT RAIN
LATE TONIGHT AND SUNDAY AS THE CENTER OF THE UPPER LOW MOVES OVER
THE FORECAST AREA FOR MOST OF THE DAY ON SUNDAY. AS IT LIFTS TO THE
NORTHEAST OF THE FORECAST AREA SUNDAY NIGHT...ENOUGH COLD AIR WILL
COME INTO THE REGION FOR LEFTOVER RAIN TO CHANGE TO SNOW AT HIGHER
ELEVATIONS. BY MONDAY JUST SHOWERS WILL REMAIN IN THE CYCLONIC
NORTHWEST FLOW WITH ENOUGH COLD AIR DURING THE MORNING FOR SNOW
SHOWERS AT HIGHER ELEVATIONS.
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...
A BRIEF PERIOD OF DRY AND FAIR WEATHER TUESDAY THROUGH WEDNESDAY
NIGHT. THEN ANOTHER CUTOFF LOW WILL MOVE INTO THE REGION WITH A
PROLONGED CHANCE OF RAIN/SHOWERS THURSDAY THRU SATURDAY. AT THIS
TIME...MODEL PCPN FORECASTS ARE NOT AS HEAVY AS WITH PREVIOUS
SYSTEMS...POSSIBLY BECAUSE THE CUTOFF LOW HAS ALREADY REACHED ITS
MATURE STAGE AND LOST MUCH OF ITS DYNAMICS BY THE TIME IT REACHES
OUR AREA.
&&
.AVIATION...MAINLY MVFR/IFR CONDITIONS WILL PREVAIL WITH
RAIN...RAIN-INDUCED FOG AND LOW CEILINGS. TERMINALS COULD BRIEFLY
REACH INTO VFR CATEGORY BUT WILL NOT LAST THERE. IF ANYTHING LATER
TONIGHT...WHILE THE RAIN WILL EVENTUALLY BECOME MORE SHOWERY AND
DRIZZLY...CEILINGS WILL LOWER INTO THE LIFR RANGE WITH SOME FOG
PERSISTING OR WORSENING. CONDITIONS WILL REMAIN IFR/MVFR INTO
SUNDAY. A STRONG LOW LEVEL SOUTHEASTERLY JET...UP TO 60 KTS...WILL
CAUSE LOW LEVEL WIND SHEAR ACROSS MOST THE REGION UNTIL 02Z-06Z.
&&
.HYDROLOGY...WIDESPREAD MINOR TO MODERATE FLOODING IS TAKING PLACE
ACROSS OUR HSA. WE EXPECT ANOTHER 1-3 INCHES OF RAINFALL TONIGHT
INTO SUNDAY SO MORE FLOODING PROBLEMS WILL TAKE PLACE. AFTER
THAT...SOME DRYING WEATHER IS IN THE OFFING. THE RUNOFF WILL
CONTINUE THROUGH SUNDAY...AND LARGER RIVERS WILL NOT CREST UNTIL
LATE SUNDAY OR EVEN MONDAY.
&&
.FIRE WEATHER SYNOPSIS...WET FLAG CONDITIONS WILL CONTINUE THROUGH
SUNDAY. AFTER THAT...SLOW DRYING WILL TAKE PLACE SO THE FIRE WEATHER
THREAT LOOKS VERY MINIMAL INTO MUCH OF NEXT WEEK.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH 6PM EDT SUNDAY.
FLOOD WARNING FOR THE HOUSATONIC RIVER.
MA...FLOOD WATCH THROUGH 6PM EDT SUNDAY.
FLOOD WARNING FOR THE HOUSATONIC RIVER.
NY...FLOOD WATCH THROUGH 6PM EDT SUNDAY.
FLOOD WARNINGS FOR THE MOHAWK...SCHOHARIE...HUDSON...ESOPUS...
METTAWEE AND ROUNDOUT.
VT...FLOOD WATCH THROUGH 6PM EDT SUNDAY.
&&Hazardous weather outlook, Apr 2, 2:00 PM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
200 PM EST SAT APR 2 2005
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031200-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN
SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
200 PM EST SAT APR 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...
WIDESPREAD FLOODING IS EXPECTED TODAY. PLEASE SEE FLOOD WATCHES AND
WARNING STATEMENTS.
.DAYS TWO THROUGH SEVEN...
FLOODING TO CONTINUE SUNDAY...AND PROBABLY INTO EARLY NEXT WEEK ON
SOME RIVERS. THERE IS A CHANCE THAT THERE MAY BE MORE HEAVY RAINFALL
LATE IN THE WEEK...ABOUT FRIDAY...BUT THIS IS VERY UNCERTAIN AS IT IS
SO FAR INTO THE FUTURE.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES...
ULSTER...GREENE...DUTCHESS...LITCHFIELD...COLUMBIA...BERKSHIRE...
MONTGOMERY...FULTON...SCHOHARIE...ALBANY...SCHENECTADY...
RENSSELAER...SARATOGA...WASHINGTON...BENNINGTON...WINDHAM....
HERKIMER...HAMILTON AND WARREN COUNTIES.
ANY REPORTS OF RAINFALL WOULD BE GREATLY APPRECIATED AT THE WEATHER
SERVICE IN ALBANY.
OKEEFE
In the hours before
Local storm report, Apr 2, 2:38 PM EST, 5 hours 32 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0237PM SAT APR 02 2005
#1 0000001 000
CDSO WLSR APTS
00792 FILE 28 DELAWARE CO SHERIFF NY0120000 APR 02-05
TO ATTN DELAWARE COUNTY POLICE AGENCIES AND EMS SERVICES
ROAD CLOSING T/COLCHESTER RIVER ROAD BETWEEN DOWNSVILLE AND CORBETT
CLOSED DUE TO FLOODING ROAD CLOSING
AUTH DEP DIR GLENN MORRISON EMG SVCS PARSONS 1437
OPER - MILLS,JOANN P 1436
Local storm report, Apr 2, 2:44 PM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLOOD NEW PALTZ 41.75N 74.08W
04/02/2005 ULSTER NY LAW ENFORCEMENT
SPRINGTOWN ROAD CLOSED BETWEEN KLEINKILL ROAD AND DUG
ROAD.
0236 PM HEAVY RAIN CEDARVILLE 42.93N 75.11W
04/02/2005 0.00 INCH HERKIMER NY TRAINED SPOTTER
MUD SLIDE REPORTED.
&&
OKEEFELocal storm report, Apr 2, 5:35 PM EST, 2 hours 35 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP E
0534PM SAT APR 02 2005
#1 0000001 000
EHOR WLSR EHQT APTS
01456 FILE 28 SP HORSEHEADS NY1070100 APR 02-05
TO APB
ROAD CLOSING
COUNTY ROAD 8 - LOWMAN CROSSOVER - TOWN OF ASHLAND CHEMUNG COUNTY NY
CLOSED DUE TO HIGH WATER
AUTH Z/SGT TERRY L STEWART SNELL 1723
OPER - SNELL, JOHN G 1734Local storm report, Apr 2, 5:37 PM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
537 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLOOD CLAVERACK 42.22N 73.72W
04/02/2005 COLUMBIA NY TRAINED SPOTTER
CLAVERACK CREEK OUT OF ITS BANKS.
0457 PM FLOOD NORTH BLENHEIM 42.47N 74.44W
04/02/2005 SCHOHARIE NY TRAINED SPOTTER
SMALL CREEKS ALL OUT OF BANKS.
0512 PM FLOOD MIDDLEBURGH 42.60N 74.33W
04/02/2005 SCHOHARIE NY TRAINED SPOTTER
CLUVERWIE CREEK FLOODING.
0532 PM FLOOD CATSKILL 42.21N 73.87W
04/02/2005 GREENE NY LAW ENFORCEMENT
FOLLOWING ROADS CLOSED...EMBOUGHT RD...PAUL SAXE
ROAD...MOUNTAIN ROAD.
&&
OKEEFELocal storm report, Apr 2, 7:19 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
719 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLOOD GILBOA 42.40N 74.40W
04/02/2005 SCHOHARIE NY AIRPLANE PILOT
ELY ROAD CLOSED BETWEEN GUINEA ROAD AND SPENCER ROAD.
CULVERT WASHED OUT.
0625 PM FLOOD SPRUCETON 42.19N 74.31W
04/02/2005 GREENE NY OTHER FEDERAL
WEST KILL REACHED FLOOD STAGE OF 3.00 FEET.
0700 PM FLOOD KINGSTON 41.93N 74.00W
04/02/2005 ULSTER NY EMERGENCY MNGR
STATE OF EMERGENCY DECLARED
&&
OKEEFELocal storm report, Apr 2, 7:39 PM EST, 31 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0738PM SAT APR 02 2005
#2 0000002 000
CTSO WLSR
01739 FILE 28 TIOGA CO SO APR 02-05
TO APB
*************STATE OF EMERGENCY*************STATE OF EMERGENCY********
AT THIS TIME ALL OF TIOGA COUNTY NY IS UNDER A STATE OF EMERGENCY
DUE TO HEAVY RAINS AND FLOODING NO UNECESSARY TRAVEL IS ADVISED THE
COUNTYWILL REMAIN UNDER THIS STATE OF EMERGENCY FOR AN UNDETERMINED
AMOUNT OF TIME ANY QUESTIONS CONTACT THIS OFFICE AT 607-687 1010
AUTH DISPATCHER MATT KROM MKROM 1939
OPER - KROM,MATTHEW D 1937
Flood, Western Greene
- When
- April 2, 8:10 PM EST to April 3, 4:10 AM EST
- Where
- Western Greene forecast zone
- Property damage
- $180,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.277, -74.123 (the zone’s center; the record gives no point)
County Route 67 closed near town of Freehold.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New York, April 2 to 3, 20052 deaths · $1.0 million · 1 event
- Flood in Pennsylvania, April 2 to 5, 2005$40 million · 1 event
- Flood in Pennsylvania, April 2 to 5, 2005$40 million · 1 event
- Flood in New Jersey, April 2 to 5, 2005$30 million · 1 event
- Flooding and Heavy Rain in New York, April 2 to 3, 2005$17 million · 12 events
- Strong Wind in South Carolina, April 2, 20051 death · 1 event
- Damaging Wind in North Carolina, April 2, 20051 death · $5,000 · 50 kt wind · 1 event
- Flooding in New Jersey, April 2 to 4, 2005$12 million · 6 events
- Flash Flood in New York, April 2 to 3, 2005$10 million · 1 event
- Winter Storm in Ohio, April 2 to 3, 2005$3.6 million · 9 events
- Flood in New Jersey, April 2 to 5, 2005$5.0 million · 1 event
- Flood in New York, April 2 to 3, 2005$5.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447933.